MAUDE Adverse Event Report: COOK INC SPECTRUM TURBO-JECT ANTIBIOTIC POWER INJECTABLE PICC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC SPECTRUM TURBO-JECT ANTIBIOTIC POWER INJECTABLE PICC; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/09/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a patient underwent placement of a spectrum turbo-ject antibiotic power injectable peripherally inserted central catheter (picc) for an unspecified indication on (b)(6) 2017.The customer reported that the clinical unit noticed the picc line cracked and leaking on (b)(6) 2017.The handling conditions and circumstances leading to the event are not known.The catheter was explanted and replaced while the patient was under general anesthesia on (b)(6) 2017.No further event of patient details were provided.The device is available for evaluation, however it has not been received by the manufacturer as of the date of this event.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of functional test, complaint history, device history record, drawing, instructions for use, quality controls and visual inspection conducted during the investigation.The device was returned in a used and damaged condition.Upon examination a split was noted on the extension tube when the tubing was bent at the hub.The product was leak tested and a steady drip of water was noted under the hub.The outer diameter of the extension tube was measured and found to be in specification.There is no evidence to suggest the device was not manufactured to specification.The device history record was reviewed and noted one non-conformance which was not related to the reported failure.A complaint history search revealed this is the only complaint associated with this complaint.Based on the available information it is not clear if the leading cause to this event might be associated with an eventual intense mobilization of the patient (which could determine an eventual catheter breakage), an eventual medical procedure / user technique inaccuracy or an eventual malfunction of the device.Measures have been previously initiated to address this issue.We will notify the appropriate personnel and continue to monitor for similar complaints.Per the health risk assessment no further action is required.

Brand Name
SPECTRUM TURBO-JECT ANTIBIOTIC POWER INJECTABLE PICC
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6663798
Report Number1820334-2017-01482
Device Sequence Number816535
Product Code FOZ
UDI-Device Identifier00827002056763
UDI-Public(01)00827002056763(17)180427(10)7142441
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-3.0-CT-NT-ABRM-1110
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/31/2017
Supplement Date Received by Manufacturer10/10/2017
Initial Report FDA Received Date06/23/2017
Supplement Report FDA Received Date10/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;